Texas, 2007

Tornado and Hail in Texas, April 30, 2007

April 30, 2007 · NWS CRP · 6 events in 3 counties and zones

Isolated supercell thunderstorms formed in the late afternoon and early evening hours across McMullen county. The storms tracked southwest into the instability axis, through northern and western Duval county and into eastern and southern Webb county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Isolated supercell thunderstorms formed in the late afternoon and early evening hours across McMullen county. The storms tracked southwest into the instability axis, through northern and western Duval county and into eastern and southern Webb county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 2:21 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 30, 2:21 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT MON APR 30 2007

.SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...ANOTHER MID-LEVEL
SHORTWAVE(WITH A VORTICITY MAXIMUM JUST NORTHWEST OF THE CWA AT 19Z)
CROSSES THE REGION TONIGHT. ADDITIONAL LOW-LEVEL FORCING MECHANISMS
WILL BE THE SEABREEZE AND OUTFLOW BOUNDARIES. HIGH CAPE/SHEARED
ENVIRONMENT WILL EXIST WITH AXIS OF DIFFLUENCE STILL NEARBY. CORFIDI
VECTORS AND LAYERED Q-VECTORS SUGGEST THAT ORGANIZING CONVECTION
ACROSS THE RIO GRANDE PLAINS LATE THIS AFTERNOON/EARLY EVENING WILL
PROPAGATE TO THE COAST. FAVORABLE SEVERE PARAMETERS(INCLUDING BULK
RICHARDSON NUMBERS) WARRANTS MENTION OF SEVERE CONVECTION AREAWIDE
TONIGHT. CONDITIONS ARE ALSO FAVORABLE FOR LOCALLY HEAVY RAIN AS
WELL. WILL GRADE POPS FROM LIKELY NORTHWEST TO CHANCE ELSEWHERE.
ANOTHER VORTICITY MAXIMUM SKIRTS JUST TO OUR NORTH TUESDAY AFTERNOON
WITH YET ANOTHER ONE TUESDAY NIGHT. CAPPING INVERSION WILL BE
STRENGTHENING DURING THIS TIME THOUGH GOOD POTENTIAL INSTABILITY
ALOFT WILL EXIST. FORCING MECHANISM TUESDAY AFTERNOON/EVENING WILL
BE THE SEABREEZE WITH A POSSIBLE OUTFLOW BOUNDARY TUESDAY NIGHT.
WILL INDICATE SLIGHT CHANCE POPS ACROSS THE INTERIOR TUESDAY AND
OVER THE NORTHERN COUNTIES OVERNIGHT TUESDAY. STRONG LOW-LEVEL JET
AND TIGHT PRESSURE GRADIENT(WITH POSSIBLE MESOSCALE ENHANCEMENT
TONIGHT) WILL MAINTAIN BREEZY/WINDY CONDITIONS THROUGH EARLY THIS
EVENING THEN AGAIN TUESDAY AFTERNOON/EARLY EVENING. NO SIGNIFICANT
CHANGES TO THE PREVIOUS TEMPERATURE GRIDS.

&&

.AVIATION...GUSTY S/SE WINDS TO 30 KNOTS WILL CONTINUE INTO THE
EARLY EVENING. AREAS OF VFR CIGS THROUGH EARLY THIS EVENING WILL
DETERIORATE TO LOW-END MVFR CIGS AROUND 02Z WITH IFR CIGS BETWEEN
08Z-14Z. SCATTERED TO NUMEROUS CONVECTION IS EXPECTED ACROSS THE
COASTAL/RIO GRANDE PLAINS THROUGH THIS EVENING. THIS WILL SPREAD TO
THE COASTAL BEND IN SCATTERED FASHION OVERNIGHT WITH ACTIVITY
DIMINISHING ACROSS THE COASTAL/RIO GRANDE PLAINS. IFR CIGS/VSBYS
ALONG WITH THE POTENTIAL FOR SEVERE CONVECTION IS EXPECTED. CIGS
WILL IMPROVE TO VFR LATE TUESDAY MORNING AND AFTERNOON. ISOLATED
CONVECTION IS POSSIBLE TUEDAY AFTERNOON ACROSS THE INTERIOR ALONG
THE SEABREEZE BOUNDARY BUT SHOULD NOT SERIOUSLY IMPACT VSBYS/CIGS.

&&

.MARINE...STRONG LOW-LEVEL JET/TIGHT PRESSURE GRADIENT WILL MAINTAIN
SCA CONDITIONS THROUGH THE EVENING HOURS. THESE FEATURES WILL REPEAT
THEMSELVES TUESDAY AFTERNOON/EVENING. ONLY ISOLATED CONVECTION IS
EXPECTED TONIGHT.

&&

.LONG-TERM (WEDNESDAY THROUGH MONDAY)...MODEL SOLUTIONS IN THE
EXTENDED PERIOD SHOW WEAK RIPPLES MOVING THROUGH A MEAN RIDGE ACROSS
THE CENTRAL PART OF THE COUNTRY. MOISTURE VALUES REMAIN RELATIVELY
HIGH...BUT WITH LITTLE FORCING AND MODEL SOUNDINGS SHOWING CAPS OF
VARIOUS STRENGTHS...BELIEVE ANY PRECIPITATION WILL BE ISOLATED AT
BEST THURSDAY AND THURSDAY NIGHT. RIDGING BUILDS ACROSS THE REGION
INTO THE WEEKEND...BEFORE A LARGE UPPER LOW OVER THE GREAT BASIN
EDGES TOWARD THE CENTRAL AND SOUTHERN PLAINS EARLY NEXT WEEK. HAVE
MINIMAL CONFIDENCE IN THE PLACEMENT AND TIMING OF WAVES ASSOCIATED
WITH THE LOW AS IT PUSHES EAST...SO FOR NOW WILL TREND TOWARD
PERSISTENCE AND LEAVE TEMPERATURES AND CHANCES FOR PRECIPITATION
SIMILAR TO PREVIOUS DAYS.

TEMPERATURES WILL REMAIN ABOVE NORMALS THROUGH THE EXTENDED
PERIOD...LIKELY PEAKING ON FRIDAY WITH DRY RIDGING ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  84  74  87  74  /  40  10  10  10  10
VICTORIA          67  82  72  86  70  /  50  20  20  10  10
LAREDO            70  97  76  98  76  /  50  20  20  10  10
ALICE             69  89  73  90  72  /  50  20  10  10  10
ROCKPORT          71  83  74  81  75  /  30  10  10  10  10
COTULLA           68  91  72  93  73  /  60  20  20  10  10
KINGSVILLE        70  87  73  89  75  /  40  20  10  10  10
NAVY CORPUS       72  83  75  83  76  /  30  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 2 AM CDT TUESDAY
     FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
     20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

BB/85...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Apr 30, 2:03 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT MON APR 30 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
303 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THIS EVENING ACROSS THE COASTAL AND RIO GRANDE PLAINS. THIS ACTIVITY
WILL SPREAD TO THE COASTAL BEND LATE THIS EVENING AND OVERNIGHT IN A
SCATTERED FASHION. SEVERE THUNDERSTORMS ARE POSSIBLE AREAWIDE
THROUGH TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND TORDADOES
POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS ALL THE WATERS
THROUGH THE EVENING HOURS..

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER LEVEL SYSTEM WILL BEGIN TO EXIT THE REGION ON TUESDAY WITH
RAIN CHANCES DIMINISHING TO A SLIGHT CHANCE. A WEAK SHORTWAVE WILL
MOVE ACROSS SOUTH TEXAS ON THURSDAY WITH A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS. A POTENT UPPER LEVEL SYSTEM WILL APPROACH THE
REGION ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

87/81/85

In the hours before

Special weather statement, Apr 30, 2:15 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT MON APR 30 2007

TXZ229>234-239>247-010500-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
315 PM CDT MON APR 30 2007

AN UPPER LEVEL DISTURBANCE AND LOCAL SURFACE BOUNDARIES WILL
INTERACT WITH A VERY MOIST AND UNSTABLE ENVIRONMENT THROUGH
TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE COASTAL AND RIO GRANDE PLAINS THROUGH THE
EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD TO
THE COASTAL BEND AND VICTORIA CROSSROADS REGION LATE THIS EVENING
AND OVERNIGHT IN A SCATTERED FASHION WHILE DIMINISHING TO ISOLATED
COVERAGE OVER THE COASTAL AND RIO GRANDE PLAINS.

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL AND POSSIBLY TORNADOES ACROSS ALL OF SOUTH TEXAS THROUGH THE
OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 1 AND 2 INCHES WITH
ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE.

RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY
AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND
POSSIBLE WARNINGS.

BB
Special weather statement, Apr 30, 2:17 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT MON APR 30 2007

TXZ229>234-239>247-010515-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
317 PM CDT MON APR 30 2007

...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH TEXAS THROUGH TONIGHT...

AN UPPER LEVEL DISTURBANCE AND LOCAL SURFACE BOUNDARIES WILL
INTERACT WITH A VERY MOIST AND UNSTABLE ENVIRONMENT THROUGH
TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE COASTAL AND RIO GRANDE PLAINS THROUGH THE
EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD TO
THE COASTAL BEND AND VICTORIA CROSSROADS REGION LATE THIS EVENING
AND OVERNIGHT IN A SCATTERED FASHION WHILE DIMINISHING TO ISOLATED
COVERAGE OVER THE COASTAL AND RIO GRANDE PLAINS.

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL AND POSSIBLY TORNADOES ACROSS ALL OF SOUTH TEXAS THROUGH THE
OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 1 AND 2 INCHES WITH
ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE.

RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY
AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND
POSSIBLE WARNINGS.

BB
Special weather statement, Apr 30, 3:14 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT MON APR 30 2007

TXZ230-302200-
MCMULLEN-
414 PM CDT MON APR 30 2007

...STRONG THUNDERSTORMS WERE AFFECTING MCMULLEN COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF TILDEN...MOVING NORTHEAST
AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER RURAL
SOUTHWEST MCMULLEN COUNTY...10 MILES NORTHWEST OF SEVEN SISTERS...
MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  TILDEN BY 445 PM CDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

TMT

The radar

The Corpus Christi radar (KCRP), 115 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, McMullen

When
April 30, 3:35 PM CST to 3:40 PM CST
Where
McMullen County, 22.58 mi SSW of Wantz to 22.36 mi SSW of Wantz
Rating
EF0
Path length
0.49 mi
Path width
50 yd
Reported by
Public
Coordinates
28.110, -98.620

A tornado was observed over open brush country just west of Highway 16 near F.M. 624, moving east.|

Thunderstorm Wind, McMullen

When
April 30, 3:50 PM CST
Where
McMullen County, 21.57 mi SSW of Tilden
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
28.160, -98.680

Power poles snapped along F.M. 624 roughly 8 miles west of Hwy 16.

Hail, Duval

When
April 30, 5:15 PM CST to 6:00 PM CST
Where
Duval County, Freer
Measured
2.5 in hail
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
27.880, -98.620

Quarter size hail began around 515 PM LST. Golfball to tennis ball size hail was reported around 545 PM LST. Hail ended around or shortly after 600 PM LST CDT as supercell moved southwest of the city. Hail caused damage to some vehicles.

Hail, Webb

When
April 30, 7:40 PM CST
Where
Webb County, Oilton
Measured
3.5 in hail
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
27.470, -98.980

Mostly golfball size hail was observed, but a few hailstones just under the size of grapefruits were observed and shown to the NWS storm survey team the following day. Windows were broken out of a few homes by the hail. There was also damage to some vehicles. The NWS survey team also found damage to small vegetation caused from the hail.|

Hail, Webb

When
April 30, 7:44 PM CST
Where
Webb County, Bruni
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
27.420, -98.850

Hail, Webb

When
April 30, 7:55 PM CST
Where
Webb County, Laredo
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
27.550, -99.470

Marble to nickle size hail reported in portions of central and north Laredo.|

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34488, 34491, 34492, 34494, 34496, 34497.